Alert archive / Wisconsin / Special Weather Statements in 2018
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Aug 7, 2018, 2:46 PM CDT for Polk County, Wisconsin. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2018, 2:46 PM CDT (19:46 UTC)
- Expired
- Aug 7, 2018, 3:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Twin Cities, MN
County Polk County, WI
The radar
The Minneapolis radar (KMPX), 106 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 138 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1084 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
766
WWUS83 KMPX 071946
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
246 PM CDT TUE AUG 7 2018
WIZ014-072030-
Polk-
246 PM CDT TUE AUG 7 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL POLK COUNTY THROUGH
330 PM CDT...
At 245 PM CDT, a strong thunderstorm was located over Centuria, or 31
miles east of Cambridge, moving east at 10 mph.
Dime size hail is possible with this storm.
Locations impacted include...
St. Croix Falls, Balsam Lake, Taylors Falls, Centuria and Wanderoos.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in The Twin Cities.
LAT...LON 4550 9230 4529 9248 4541 9266 4543 9265
4551 9263
TIME...MOT...LOC 1945Z 288DEG 11KT 4544 9260
$$
JPCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 7, 12:32 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Aug 7, 12:32 PM CDT, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 1232 PM CDT Tue Aug 7 2018 .SHORT TERM...(Today and tonight) Issued at 408 AM CDT Tue Aug 7 2018 Fog has developed again this morning across much of Central MN and Western WI as there is rich low-level moisture in place below a subsidence inversion. Cloud cover from an area of thunderstorms that have progressed eastward into Southwestern MN has prevented fog from developing across Western MN. Instability continues to decrease this morning, and without a low- level jet, storms will continue to weaken. Convection will likely initiate again once there is sufficient destabilization. The cloud cover from the morning convection will limit the amount of instability, but both the mean HREF and GFS indicate near 1000 J/Kg by 18Z across Southern MN and Western WI. By that time, the mid- level trough axis is expected to be located from East Central MN to South Central MN. Thus, the best chances for thunderstorm development will be across Southeastern MN and West Central WI. The HRRR and HopWRF members are in agreement of this general area of thunderstorm development. Bulk shear and mid level lapse rates will be low -- 10-15 kts and 6-7 degrees C/km, respectively. Thus, organized thunderstorm activity is not expected Tuesday. Storms are anticipated to weaken shortly after sundown due to loss of daytime heating and the trough forcing to the east. .LONG TERM...(Wednesday through Monday) Issued at 408 AM CDT Tue Aug 7 2018 The polar jet to our north will remain active this week, with occasional short waves moving across Canada, dropping southeast over the western Great Lakes, and helping to maintain the broad eastern trough. Thus, MN and WI will be in upper northwest flow through the rest of this week, with occasional short waves bringing low precipitation chances to eastern MN and western WI. Meanwhile, the western ridge will move east, and a detached upper low off the Washington coast will get picked up by a trough moving across southern Alaska later this week. Sometimes a western upper low or trough is moved onshore too quickly, but in this case, models are in decent agreement that it will move onshore. So it appears that the western ridge will move into our area this weekend and take on a southwest to northeast orientation. But as this next trough continues to move east, the ridge looks like it will be suppressed on Monday, and upper southwest flow should begin to affect our area, with a return of storm chances. The various short waves in northwest flow result in small precipitation chances Wednesday night, Thursday night, and again Friday night into Saturday. The potential will be typically less than 25 percent, and confined to eastern MN and western WI. By Monday night and Tuesday, the upper flow from the southwest suggests that thunderstorms will return over much of the area. Temperatures look to be slightly above average, with highs mostly in the 80s through the period. Some 90 degree readings appear possible on Wednesday as a thermal ridge over the northern high plains extends eastward into MN, and somewhat into WI. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1230 PM CDT Tue Aug 7 2018 Widely scattered tsra over southern mn associated with upper trough should exit to the east this afternoon. Will carry temp tsra over WI taf sites with KMSP on the edge. Clouds lingering to the east this evening with some fog possible later tonight with light winds and where sky clears. Continued to mention fog chance over eastern areas Wednesday morning. Surface winds light generally less than 7 KTS. KMSP...On the edge of the thunder threat through about 20z. more scattered activity to the southeast. Should see vfr trend during the period with the small chance of fog late tonight along the river. WIll have to monitor trends into the night. Lit w-sw winds less than 07kts becoming sw and increasing into Wednesday afternoon. /OUTLOOK FOR KMSP/ Wednesday night... VFR. West wind 5 to 10 kt. Wednesday night... VFR. West wind less than 5 kt. Thursday and Thursday night... VFR. Northwest wind less than 10 kt. Friday...VFR. Variable wind 5 kt or less. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...AMK LONG TERM...TDK AVIATION...DWE
Hazardous weather outlook, Aug 7, 12:10 PM CDT, 2 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1210 PM CDT Tue Aug 7 2018 MNZ051>053-059>063-065>070-073>078-082>085-091>093-WIZ014>016- 023>028-081715- Sherburne-Isanti-Chisago-Wright-Hennepin-Anoka-Ramsey-Washington- Renville-McLeod-Sibley-Carver-Scott-Dakota-Redwood-Brown-Nicollet- Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-Waseca-Steele-Martin- Faribault-Freeborn-Polk-Barron-Rusk-St. Croix-Pierce-Dunn-Pepin- Chippewa-Eau Claire- 1210 PM CDT Tue Aug 7 2018 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota...south central Minnesota... southeast Minnesota...southwest Minnesota...northwest Wisconsin and west central Wisconsin. .DAY ONE...This Afternoon and Tonight Scattered showers and thunderstorms will spread from west to east across southern Minnesota and western Wisconsin. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed. MNZ041>045-047>050-054>058-064-081715- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Lac Qui Parle-Swift-Chippewa-Kandiyohi-Meeker- Yellow Medicine- 1210 PM CDT Tue Aug 7 2018 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota and west central Minnesota. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
In the hours before
Special weather statement, Aug 7, 2:46 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
246 PM CDT TUE AUG 7 2018
WIZ014-072030-
Polk-
246 PM CDT TUE AUG 7 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL POLK COUNTY THROUGH
330 PM CDT...
At 245 PM CDT, a strong thunderstorm was located over Centuria, or 31
miles east of Cambridge, moving east at 10 mph.
Dime size hail is possible with this storm.
Locations impacted include...
St. Croix Falls, Balsam Lake, Taylors Falls, Centuria and Wanderoos.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in The Twin Cities.
LAT...LON 4550 9230 4529 9248 4541 9266 4543 9265
4551 9263
TIME...MOT...LOC 1945Z 288DEG 11KT 4544 9260
JPCThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:19 PM CDT | Special Weather Statement | MPX | Sibley | 56 min |
| Aug 6, 7:53 PM CDT | Special Weather Statement | MPX | Nicollet, Sibley | 52 min |
| Aug 7, 3:25 PM CDT | Special Weather Statement | MPX | Eau Claire | 35 min |
| Aug 7, 4:41 PM CDT | Special Weather Statement | MPX | Dunn | 64 min |
| Aug 7, 5:11 PM CDT | Special Weather Statement | MPX | Dunn | 64 min |
| Aug 7, 6:08 PM CDT | Special Weather Statement | MPX | Pierce | 67 min |
Nearby
Special Weather Statements in Wisconsin, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.